Results 1 to 6 of 6
Like Tree1Likes
  • 1 Post By 1971gsx
Am I Going to regret this
  1. #1
    1971gsx is offline New Member
    Join Date
    Dec 2011
    Posts
    6

    Default Am I Going to regret this

    Have been on diazepam 3 years. Have gone from 20 mg to 60 mg back to 20 and now at 40mg/day. Want to quit. Did a quick taper from 60mg-20mg and stayed there for 6 mos them went back up. To compound things I self medicated with Tramadol-up to 900mg/day at one point, then tapered down and quit for 1 year and have started back up and at 400-500mg/day. At the same time I started SOMA and am taking 350mg 4x's daily. I am going to taper and quit for good....or at least try my best-sick of my state. All due to back issues.

    I have 200 10 mg diazepam, 150 Soma and 200+50 mg Tramadol. If I taper all three at once am I in for a bad experience. The Diazepam and Tramadol tapers were no big deal before-just real uncomfortable at points.

    Anyone done this-I'm a big boy and should know better but I'm here and and don't like it and am ready for the challenge...feeling real stupid right now

  2. #2
    Robert_325 is offline Retired
    Join Date
    Jul 2007
    Location
    Texas
    Posts
    16,689

    Default

    Quote Originally Posted by 1971gsx View Post
    Have been on diazepam 3 years. Have gone from 20 mg to 60 mg back to 20 and now at 40mg/day. Want to quit. Did a quick taper from 60mg-20mg and stayed there for 6 mos them went back up. To compound things I self medicated with Tramadol-up to 900mg/day at one point, then tapered down and quit for 1 year and have started back up and at 400-500mg/day. At the same time I started SOMA and am taking 350mg 4x's daily. I am going to taper and quit for good....or at least try my best-sick of my state. All due to back issues.

    I have 200 10 mg diazepam, 150 Soma and 200+50 mg Tramadol. If I taper all three at once am I in for a bad experience. The Diazepam and Tramadol tapers were no big deal before-just real uncomfortable at points.

    Anyone done this-I'm a big boy and should know better but I'm here and and don't like it and am ready for the challenge...feeling real stupid right now



    You need to taper off the tramadol and diazepam slowly. They can both cause seizures if you go too fast. You've been taking lots of tramadol. The soma you can stop relatively easily. Just use one or so a day for a short while to help with the w/d body aches.

    I would taper off one drug at a time. Do the tramadol first as you'll get the w/d symptoms confused with the diazepam. I would start eliminating about 15% of the tram dose every week. Then just keep me posted how you're doing and we'll go from there. Just let me know if you want my help. I've done this for a long time. God bless.
    I am not a dr. My statements are based on years of experience and related education. Consult with the professional of your choice regarding matters of concern.

  3. #3
    1971gsx is offline New Member
    Join Date
    Dec 2011
    Posts
    6

    Default Thanks

    Quote Originally Posted by Robert_325 View Post
    You need to taper off the tramadol and diazepam slowly. They can both cause seizures if you go too fast. You've been taking lots of tramadol. The soma you can stop relatively easily. Just use one or so a day for a short while to help with the w/d body aches.

    I would taper off one drug at a time. Do the tramadol first as you'll get the w/d symptoms confused with the diazepam. I would start eliminating about 15% of the tram dose every week. Then just keep me posted how you're doing and we'll go from there. Just let me know if you want my help. I've done this for a long time. God bless.

    Yep-my only problem is no scripts and don't want to buy more. The Tram is yucky and I did that one time before-lots of exercise and diarrhea medicine-its the benzos that I'm worried about not having enough of.

    Thanks for the encouragement!

  4. #4
    Robert_325 is offline Retired
    Join Date
    Jul 2007
    Location
    Texas
    Posts
    16,689

    Default

    If you get down to the end and you have done well tapering off these drugs the dr will most likely be supportive of your actions if you tell him the truth and help you out with enough meds to finish your detox. They are there to help us, not judge us, as long as we shoot straight with them and don't break our word. As I said, take one drug at a time. I would begin with the trams as they are such trash! God bless.
    I am not a dr. My statements are based on years of experience and related education. Consult with the professional of your choice regarding matters of concern.

  5. #5
    1971gsx is offline New Member
    Join Date
    Dec 2011
    Posts
    6

    Default Thanks

    Quote Originally Posted by Robert_325 View Post
    If you get down to the end and you have done well tapering off these drugs the dr will most likely be supportive of your actions if you tell him the truth and help you out with enough meds to finish your detox. They are there to help us, not judge us, as long as we shoot straight with them and don't break our word. As I said, take one drug at a time. I would begin with the trams as they are such trash! God bless.
    My GP told me that he would be happy to help when I discussed it with him a while ago-I was off the trams (when I quit those the first time I told myself never ever ever ever again...whoever says the are not addictive is sorely misinformed...then started back 9 mos later...stupid) and I was not taking Soma-just diazepam.

    Already cut the Somas from 4 to 2 and am ok. Cut the diazepam from 40mg to 30mg and the trams down to 6 a day. Feel ok other than being grumpy and stomach issues but that's already getting better. I'll go slower with the tramadol-I just want that stuff out of my life for good. The Somas worried me but it seems ok.

    Thanks for the advice...and if ANYONE including your Doc says Tramadol is fine and isn't addicting they are misinformed....run from it.

    Thank you for including God in your dialogue-He's the only one who can get me through this...I cannot share this with my wife-she'd freak. It's a few close friends, a board like this and prayers! Pray hard and often

    Thanks again!!!!!
    Merry Christmas
    Robert_325 likes this.

  6. #6
    1971gsx is offline New Member
    Join Date
    Dec 2011
    Posts
    6

    Default

    Quote Originally Posted by Robert_325 View Post
    If you get down to the end and you have done well tapering off these drugs the dr will most likely be supportive of your actions if you tell him the truth and help you out with enough meds to finish your detox. They are there to help us, not judge us, as long as we shoot straight with them and don't break our word. As I said, take one drug at a time. I would begin with the trams as they are such trash! God bless.
    Update: Started tapering all three Monday-you are right Robert-don't know what is causing the yuck but will stay here for a couple of weeks...don't want to blow Christmas for the family with bad attitude! Dropped to 2 Soma's, 30 mg of Diazepam and 300 mg of Tramadol. If I really stinks I can up doseage temporarily but don't want to.

    Thanks or the input and support!
    Last edited by 1971gsx; 12-16-2011 at 08:14 AM. Reason: spelling!

Posting Permissions

  • You may not post new threads
  • You may not post replies
  • You may not post attachments
  • You may not edit your posts
  •  

1 2 3 4 5 6 7 8 9 10 11 12 13 14 15 16 17 18 19 20 21 22